Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this special weather statement at Sep 1, 2021, 4:21 PM MST. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2021, 4:21 PM MST (23:21 UTC)
- Expired
- Sep 1, 2021, 4:45 PM MST
- In force
- 24 min
- Issued by
- NWS Flagstaff, AZ
- Hail
- 0.75 in
- Wind
- 30
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.4 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
563
WWUS85 KFGZ 012321
SPSFGZ
Special Weather Statement
National Weather Service Flagstaff AZ
521 PM MDT Wed Sep 1 2021
AZZ010-012345-
Chinle Valley-
521 PM MDT Wed Sep 1 2021
...A strong thunderstorm will impact portions of Apache and Navajo
Counties through 545 PM MDT...
At 520 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Kayenta, or 26 miles southwest of Mexican Hat, moving
east at 20 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Goulding and Monument Valley Visitors Center.
This includes the following highways...
Highway 163 between mile markers 398 and 416.
Highway 160 between mile markers 407 and 413.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Flagstaff.
&&
LAT...LON 3678 10991 3675 11031 3694 11037 3700 11018
3700 10997
TIME...MOT...LOC 2320Z 256DEG 18KT 3686 11025
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
$$
DBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this special weather statement went out at Sep 1, 2:15 PM MST, 2 hours 6 minutes earlier.
Area forecast discussion, Sep 1, 2:15 PM MST, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 215 PM MST Wed Sep 1 2021 .SYNOPSIS...Scattered showers and thunderstorms will continue through this afternoon. Some storms may bring heavy rainfall, which could lead to flash flooding. Thunderstorm coverage will decrease Thursday with much more limited coverage expected this weekend. Cool temperatures through Friday will start a warming trend through this weekend, continuing through the first half of next week. && .DISCUSSION...Wrap around moisture from an upper low is beginning to move into western Coconino and Yavapai counties. Thunderstorms are beginning to develop as a result. A few thunderstorms could produce gusty winds and damaging hail, along with isolated flash flooding. Will continue to monitor trends as these storms develop through the late afternoon hours. As a result, will keep the current Flash Flood Watch going for this forecast package. Thunderstorms should diminish overnight with the loss of daytime heating. However, lingering moisture and instability will contribute to scattered thunderstorm development along the Mogollon Rim and Bradshaw Mountains Thursday afternoon. Impacts should be minimal. The deepest moisture should then get swept into the White Mountains Friday and Saturday, with afternoon thunderstorm chances remaining confined to that area and dry conditions elsewhere. High pressure is then forecast to rotate from southern California into southern Nevada, then into Utah during the first half of next week. This will allow for moisture to creep back northward along the Mogollon Rim, with afternoon thunderstorm chances expected each day over the higher terrain south of I-40. The high pressure will also allow for a gradual warming trend during the first half of next week. && .AVIATION...For the 00z package...VFR with TEMPO MVFR conditions near thunderstorms will be possible over northern Arizona terminal aerodromes until about 02z. MVFR/IFR ceilings and visibilities will be possible in patchy fog at high terrain terminals after 06z Thursday. Scattered thunderstorms will then be possible near KSEZ-KPRC-KFLG-KGCN Thursday afternoon. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Scattered thunderstorms will develop over the higher terrain Thursday afternoon. Drier conditions are forecast for Friday, with a chance of thunderstorms confined to the White Mountains Friday afternoon. Saturday through Monday...There will be a chance for thunderstorms along the Mogollon Rim and the Bradshaw Mountains each afternoon. && .FGZ WATCHES/WARNINGS/ADVISORIES...Flash Flood Watch through late tonight FOR AZZ004>018-037>040. && PUBLIC...TM AVIATION...TM FIRE WEATHER...TM For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Local storm report, Sep 1, 11:17 AM MST, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1117 AM MST WED SEP 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 AM FLASH FLOOD 6 NW CASTLE BUTTE 35.36N 110.42W
09/01/2021 NAVAJO AZ PUBLIC
SOMEONE FROM THE PUBLIC REPORTED WATER
FLOWING OVER A 40 FOOT STRETCH OF HWY-87 AT
MILE POST 343 NEAR COYOTE WASH.
&&
DBLocal storm report, Sep 1, 1:01 PM MST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
101 PM MST WED SEP 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 AM FLASH FLOOD 6 NW CASTLE BUTTE 35.36N 110.42W
09/01/2021 NAVAJO AZ PUBLIC
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 6
NW CASTLE BUTTE. SOMEONE FROM THE PUBLIC
REPORTED WATER FLOWING OVER A 40 FOOT
STRETCH OF HWY-87 AT MILE POST 373 NEAR
COYOTE WASH.
&&
DBSpecial weather statement, Sep 1, 3:03 PM MST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
403 PM MDT Wed Sep 1 2021
AZZ009-039-012230-
Black Mesa Area-Northeast Plateaus and Mesas Hwy 264 Northward-
403 PM MDT Wed Sep 1 2021
...A couple strong thunderstorms will impact portions of Navajo and
Coconino Counties through 430 PM MDT...
At 401 PM MDT, Doppler radar was tracking two strong thunderstorms
17 miles northwest of Inscription House Landing Strip, or 29 to 40
miles east of Page, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
These storms will remain over mainly rural areas of Navajo and
Coconino Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storm and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3678 11102 3700 11100 3700 11051 3669 11053
TIME...MOT...LOC 2201Z 271DEG 27KT 3687 11092
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
DBSpecial weather statement, Sep 1, 3:13 PM MST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
413 PM MDT Wed Sep 1 2021
AZZ012-040-012245-
Little Colorado River Valley in Coconino County-
Northeast Plateaus and Mesas South of Hwy 264-
413 PM MDT Wed Sep 1 2021
...A strong thunderstorm will impact portions of Coconino County
through 445 PM MDT/345 PM MST/...
At 412 PM MDT/312 PM MST/, Doppler radar was tracking a strong
thunderstorm 9 miles southeast of Gray Mountain, or 30 miles south of
Tuba City, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wupatki National Monument.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3558 11138 3575 11143 3588 11099 3562 11091
TIME...MOT...LOC 2212Z 256DEG 17KT 3569 11132
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
DBSpecial weather statement, Sep 1, 4:21 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
521 PM MDT Wed Sep 1 2021
AZZ010-012345-
Chinle Valley-
521 PM MDT Wed Sep 1 2021
...A strong thunderstorm will impact portions of Apache and Navajo
Counties through 545 PM MDT...
At 520 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Kayenta, or 26 miles southwest of Mexican Hat, moving
east at 20 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Goulding and Monument Valley Visitors Center.
This includes the following highways...
Highway 163 between mile markers 398 and 416.
Highway 160 between mile markers 407 and 413.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Flagstaff.
&&
LAT...LON 3678 10991 3675 11031 3694 11037 3700 11018
3700 10997
TIME...MOT...LOC 2320Z 256DEG 18KT 3686 11025
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
DBThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 10:22 AM MST | Flash Flood Warning | FGZ | Navajo | 3 hr |
| Sep 1, 10:31 AM MST | Areal Flood Advisory | FGZ | Apache, Navajo | 4 hr |
| Sep 1, 1:59 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 31 min |
| Sep 1, 2:12 PM MST | Areal Flood Advisory | FGZ | Coconino | 2 hr |
| Sep 1, 3:03 PM MST | Special Weather Statement | FGZ | 27 min | |
| Sep 1, 3:13 PM MST | Special Weather Statement | FGZ | 32 min | |
| Sep 1, 3:23 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 37 min |
| Sep 1, 3:33 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Navajo | 42 min |
| Sep 1, 3:49 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Sep 1, 4:11 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.